MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Catalog Number PTAX4-14-170-4-20
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
During preparation of the advance 14 lp low profile balloon catheter for a fistulogram, it was noted that part of the tip of the balloon was hanging off when it came out of the hoop.It was reported that as the tip did not feel right, another balloon catheter was utilized to successfully complete the procedure.According to the initial reporter, no additional procedures were needed and no adverse events have been reported.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), specifications, quality control, and visual inspection of the returned device was conducted during the investigation.One used advance 14 lp low profile balloon catheter was returned for investigation.The returned device has no visible damage to the surface of the balloon and catheter.The balloon was able to be inflated and deflated properly; no leaks were detected.The balloon appears to have a rubber/glue like substance on the surface.There were no non-conformances regarding the length of distal balloon bond and there were no cracks, peeling, voids or excessive foreign matter noted.The balloon length and diameter measured within specifications.The balloon had hydrophilic coating present and when the coating was wet and activated, the balloon surface was smooth and lubricious.The device accepted a roadrunner extra-support wire guide.There is no interior damage; the exterior of the device is intact.The tip was intact and no defects were observed.Imaging shows an unidentified material hanging off the tip of the catheter that was not present during inspection of the device.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that could contribute to this failure mode.A complaint history search revealed that there were no other reported complaints for this lot number.Based on the information provided, examination of the returned product, and the results of our investigation, a definitive root cause could not be determined; however, this event can possibly be attributed to foreign matter.Appropriate measures have been initiated to address this failure mode.Per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7046725
Report Number1820334-2017-04006
Device Sequence Number13478207
Product Code DQY
UDI-Device Identifier10827002503400
UDI-Public(01)10827002503400(17)200911(10)8206547
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K090822
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue NumberPTAX4-14-170-4-20
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/09/2017
Supplement Date Received by Manufacturer02/09/2018
Initial Report FDA Received Date11/20/2017
Supplement Report FDA Received Date02/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1